Dermatology Community
White blotchy skin
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

White blotchy skin

7179650?1314220826
Hi, I am a woman in my mid 30s. I have never been pregnant. I do not have a family history of vitaligo. About 1.5 years ago, I noticed white blotches (spots) on the side of my face. They do not itch or hurt. I went to the doctor and a PA told me it was "tinea". I took the prescribed antifungal and tried selsun blue for a while. It did not work. I went to see the dermatologist and he told me that it was just how my skin is and nothing can be done. Does anyone have any idea what this might be? Is this a condition or disorder? Any suggestions on treatments? It is only on my face and nowhere else on my body. I see it forming a little on my forehead too, but it is mainly visible on one side of my face.

Please help.
Related Discussions
3 Comments Post a Comment
Blank
995833_tn?1375604252
Very difficult to comment on pigmentory disorders with out visual examination.However this looks post-inflammatory, Did you apply cremes containing hydroxyquinolones (for blemishes) or steroid containg cremes? Also the possiblity of excessive sun exposure need to be explored.
Blank
Avatar_f_tn
I have taken a few topical ointments for my skin as a teen and in my early 20s. I could only remember benzoyl peroxide, clindamycin phosphate lotion 1%, and retin-a. 10 years ago I took accutane for 4 months for mild/persistant acne. I have been sunburned about 4 or 5 times as a child and in my teens, but I am always wearing hats and sunglasses when outdoors to protect my face.

When diagnosed by a PA for having tinea, I was prescribed oxistat (oxiconazole nitrate lotion 1%) and cutivate (fluticasone propionate lotion .05%). It made me breakout and did nothing to eliminate the white blotches.

I just thought of a few possible causes. The blotches tend to be the most noticable on the right side of my face...Can it be my pillow- an allergic reaction to detergent or the radiation effects of cellphone/smartphone use. This may seem far fetched, but I am desperate for a solution.
Blank
563773_tn?1374250139
Hello,
It can be pityriasis alba (although less likely at your age) or post inflammatory hypopigmentation. Pityriasis alba is a flaky, hypopigmented, patchy dermatitis with fine scales involving the face and, at times, the neck and shoulders. No treatment is required and the patches in time will settle in due course of time. The redness, scale and itch if present may be managed with simple emollients and sometimes hydrocortisone, a weak steroid, is also used. Severe cases may require PUVA therapy.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India
Avatar_f_tn
Blank
diane493